Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 49, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jun 20, 2007, 4:39 PM EDT for Delta County, Michigan. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2007, 4:39 PM EDT (20:39 UTC)
- Expired
- Jun 20, 2007, 5:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Marquette, MI
- Area
- Counties, with a storm outline in the text
County Delta County, MI
The radar
The Marquette radar (KMQT), 102 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 4:48 PM EDT | HAIL 0.75 | Schaeffer, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:10 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMQT 202039 SVRMQT MIC041-202145- /O.NEW.KMQT.SV.W.0049.070620T2039Z-070620T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 439 PM EDT WED JUN 20 2007 THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN * UNTIL 545 PM EDT * AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF LA BRANCHE...OR 18 MILES WEST OF ESCANABA. THE STORM WAS MOVING SOUTHEAST AT 40 MILES PER HOUR. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... SCHAEFFER...BARK RIVER...HYDE...FORD RIVER...ESCANABA...STONINGTON AND FAIRPORT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4589 8733 4564 8732 4544 8672 4556 8654 $$ AJ
3 follow-up statements
000 WWUS53 KMQT 202051 SVSMQT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 451 PM EDT WED JUN 20 2007 MIC041-202145- /O.CON.KMQT.SV.W.0049.000000T0000Z-070620T2145Z/ DELTA MI- 451 PM EDT WED JUN 20 2007 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DELTA COUNTY UNTIL 545 PM EDT... AT 451 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SCHAEFFER...OR 12 MILES WEST OF ESCANABA. THE SEVERE THUNDERSTORM WAS MOVING SOUTHEAST AT 35 MILES PER HOUR. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... HYDE...FORD RIVER...ESCANABA...STONINGTON AND FAIRPORT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONDITIONS REMAIN FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP. LAT...LON 4589 8733 4570 8732 4544 8672 4556 8654 $$ AJ
000 WWUS53 KMQT 202101 SVSMQT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 501 PM EDT WED JUN 20 2007 MIC041-202145- /O.CON.KMQT.SV.W.0049.000000T0000Z-070620T2145Z/ DELTA MI- 501 PM EDT WED JUN 20 2007 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DELTA COUNTY UNTIL 545 PM EDT... AT 501 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HYDE...OR 7 MILES WEST OF ESCANABA. THE SEVERE THUNDERSTORM WAS MOVING SOUTHEAST AT 35 MILES PER HOUR. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... FORD RIVER... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONDITIONS REMAIN FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP. LAT...LON 4581 8723 4570 8732 4544 8672 4556 8662 $$ AJ
000 WWUS53 KMQT 202117 SVSMQT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 517 PM EDT WED JUN 20 2007 MIC041-202145- /O.CON.KMQT.SV.W.0049.000000T0000Z-070620T2145Z/ DELTA MI- 517 PM EDT WED JUN 20 2007 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DELTA COUNTY UNTIL 545 PM EDT... AT 517 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF CORNELL TO BARK RIVER...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF ESCANABA TO 11 MILES WEST OF ESCANABA. THE SEVERE THUNDERSTORMS WERE MOVING SOUTHEAST AT 45 MILES PER HOUR. THESE STORMS ARE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. * SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... FORD RIVER...GLADSTONE...ESCANABA AND STONINGTON... IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONDITIONS REMAIN FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP. LAT...LON 4597 8731 4570 8732 4544 8672 4574 8672 $$ AJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:55 PM EDT, 44 minutes earlier.
Area forecast discussion, Jun 20, 3:55 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 355 PM EDT WED JUN 20 2007 .SYNOPSIS... 19Z WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS SHOWED NW FLOW ALOFT FROM A RIDGE STRETCHING FROM NEW MEXICO NORTH TO SOUTHERN ALBERTA AND A TROUGH IN EASTERN ONTARIO/WESTERN QUEBEC. WITHIN THIS FLOW...SHRTWVS ARE HARD TO DEPICT...THOUGH THERE ARE TWO OF NOTE. ONE IS LOCATED AROUND THUNDER BAY ONTARIO AND ANOTHER IS IN CENTRAL SASKATCHEWAN. SHRTWV NEAR THUNDER BAY IS REFLECTED AT THE SFC BY A 1010MB LOW LOCATED IN NORTH CENTRAL ONTARIO...WITH A COLD FRONT EXTENDING SW TO IWD AND MSP. A PRE-FRONTAL TROUGH ALSO EXTENDS FROM THE LOW SOUTHWARD TO ESC. ALTHOUGH SOME ELEVATED CLOUDS AND SHOWERS PASSED ACROSS THE CWA (PARTICULARLY THE NORTH) EARLIER IN THE DAY DUE TO ISENTROPIC LIFTING...PARTLY SUNNY SKIES OVERALL AND 850MB TEMPS AROUND 13C BASED ON TAMDAR SOUNDINGS HAVE ALLOWED TEMPERATURES TO CLIMB INTO THE UPPER 70S. IN ADDITION...DEWPOINTS IN THE MID 50S HAVE ADVECTED INTO THE AREA...RESULTING IN 100MB MLCAPE VALUES OF 1000 J/KG AND LITTLE CIN PER LATEST RUC ANALYSIS. THE COMBINATION OF THIS INSTABILITY AND LAKE BREEZES DEVELOPING AND CONVERGING ON THE PRE-FRONTAL TROUGH HAS RESULTED IN SCATTERED SEVERE THUNDERSTORMS... THE MOST SGNFT OF WHICH DROPPED HAIL UP TO 3 INCHES IN DIAMETER NR THE CITY OF MQT. TO THE NW...HIGH PRESSURE AND DRIER AIR IS PUSHING INTO NW MN. 12Z SOUNDING FROM CWLO HAD A PRECIPITABLE WATER OF 0.48 IN. FARTHER TO THE NW...A BAND OF HIGH BASED STRATUS IS MOVING ACROSS CENTRAL SASKATCHEWAN...WITH A FEW -RA REPORTS ASSOCIATED WITH IT. THIS BAND IS ASSOCIATED WITH BOTH THE CENTRAL SASKATCHEWAN SHRTWV AND SOME 800-700MB FRONTOGENESIS. .SHORT TERM (TONIGHT AND THURSDAY)... NW FLOW ALOFT WILL CONTINUE THROUGH THU AS TROUGHING DEEPENS OVER NEW ENGLAND AND THE RIDGE OVER SOUTHERN ALBERTA SHIFTS EASTWARD INTO SASKATCHEWAN AND MANITOBA. ANY LINGERING SHOWERS AND THUNDERSTORMS SHOULD END QUICKLY THIS EVENING AS THEY GET SHOVED SE IN THE NW FLOW. THE HIGH PRESSURE RIDGE OVER NW MN WILL THEN BUILD INTO THE AREA...HELPING TO CLEAR SKIES OUT AND DIMINISH THE WIND (PARTICULARLY OVER THE WEST HALF). LOW TEMPERATURES BECOME THE NEXT ISSUE GIVEN THE LOW PRECIPITABLE WATER VALUES UPSTREAM ADVECTING IN. GIVEN THAT THEY ARE FAIRLY SIMILAR TO YESTERDAY...LOWS MIGHT BE SIMILAR TO THOSE LAST NIGHT. HOWEVER WE ARE STARTING OFF QUITE A BIT WARMER...AND THAT THERE ARE INDICATIONS OF SOME MID CLOUDS MOVING IN AFTER 06Z WHICH SHOULD PREVENT TEMPERATURES FROM FALLING AS MUCH. THUS HAVE LOWS ABOUT 5 TO 10 DEGREES WARMER THAN LAST NIGHT. THOSE MID CLOUDS MENTIONED ARE ASSOCIATED WITH THE 800-700MB FRONTOGENESIS OCCURRING UPSTREAM WITH THE CENTRAL SASKATCHEWAN SHRTWV. THE 06Z GFS DID PRODUCE SOME QPF AS THEY CROSSED ON THU...THOUGH THE 12Z GFS HAS BACKED OFF AND HAS THE PCPN ENDING BEFORE IT GETS TO IWD. THE 12Z NAM HAS NO QPF AT ALL...LIKELY DUE TO A VERY DRY SUBCLOUD LAYER. WAS TEMPTED TO MENTION SOME SPRINKLES GIVEN THE -RA REPORTS UPSTREAM...BUT GIVEN THE TREND IN THE MODELS TO DIMINISH THE QPF WITH TIME...AND THE DRY SUBCLOUD LAYER...HAVE OPTED TO KEEP THE GRIDS DRY FOR NOW. LATER SHIFTS WILL NEED TO LOOK AT THIS CLOSER. THE CLOUDS...ALONG WITH COOLER 850MB TEMPS PROGGED AROUND 8C NORTH TO 10C SOUTHWEST WILL RESULT IN A COOLER DAY THAN TODAY...ESPECIALLY ALONG THE GREAT LAKES WHERE ONSHORE FLOW DEVELOPS IN THE AFTERNOON. GOING FCST HIGH TEMPS LOOK REASONABLE. .LONG TERM DISCUSSION (THU NGT THRU WED)... HI PRES RDG FCST TO DOMINATE ON THU NGT/FRI IN CONFLUENT NW FLOW ALF BTWN BLDG RDG OVER CNTRL NAMERICA AND TROF IN SE CAN. AFT ANY DIURNAL CU DSPT THU EVNG...EXPECT SKIES TO BCM MOCLR. WL TEND TOWARD THE LO END OF MOS GUIDANCE FOR MIN TEMPS THU NGT...ESPECIALLY OVER THE INTERIOR W...WITH LGT WINDS UNDER RDG AXIS. FLAT PRES GRADIENT WL ALLOW LK BREEZES TO DVLP ON FRI...ESPECIALLY NR LK SUP AND S OF ESC WITH LGT ENE FLOW S OF HUDSON BAY HI CENTER. LOOK FOR JUST SOME HI CLDS AS WELL AS SOME DIURNAL CU TO DVLP INLAND FM THE LK BREEZE BNDRY. FCST H85 TEMPS IN THE 8C-12C (WARMEST W) RANGE AND MIXING TO H75 ON GFS FCST SDNGS SUPPORT HI TEMPS OVER THE INTERIOR W HALF ARND 80. GFS/UKMET HINT AT SOME MAINLY MID LVL MSTR RETURN ON FRI NGT AS SFC HI CENTER SINKS TOWARD THE LOWER GREAT LKS AND LLVL FLOW TURNS WSW BTWN DEPARTING HI AND SHRTWV/COLD FNT MOVING THRU ONTARIO. EXPECT THE MAJORITY OF THE ASSOCIATED MID CLD COVER OVER THE NRN TIER ZNS. OPTED TO RETAIN LO CHC POPS OVER THE NW ZNS LATE FRI NGT AS GFS FCST SDNG FOR CMX INDICATES 12Z SAT CAPE APRCHG 300 J/KG WITH KINX OF 35 AND MINIMAL CIN LIFTING FM H825. HOWEVER...WL GO MORE THAN A 20 POP WITH LACK OF REAL FOCUSING MECHANISM WITH SFC TROF SO FAR TO THE N YET. OTRW...THE OVERNGT WL BE QUITE A BIT WARMER THAN ON FRI NGT WITH STRONGER WSW FLOW/MSTR RETURN. LOWEST MIN TEMPS EXPECTED OVER THE INTERIOR SCNTRL AND E CLOSER TO DEPARTING SFC HI/DRIER AIR. BNDRY TO THE N FCST TO SINK SLOWLY SWD ON SAT/SAT NGT AS SHRTWV DROPPING INTO NW ONTARIO AMPLIFIES SE CNDN TROF AND UPR FLOW OVER ONTARIO TURNS MORE NW. HOWEVER...SHARPENING RDG AXIS UPSTREAM WL GRDLY RESULT IN A MORE DYNAMICALLY UNFVRBL...CAPPED ENVIRONMENT THRU THE PD AS BNDRY SHOULD UNDERGO EVENTUAL FRONTOLYSIS. RETAINED LO CHC POPS ON SAT ACRS THE NRN TIER ZNS CLOSER TO APRCHG BAND OF H7-8 FGEN/AXIS OF LWR SSI JUST BLO 0C. FCST SDNGS FARTHER S SHOW A PROHIBITIVELY DRY AIRMASS FOR ANY PCPN FARTHER FM THE BNDRY. THE WX IN THE EXTENDED PD (SUN THRU WED) WL BE DOMINATED BY UPR RDGING BTWN SLOW MOVING VORTEX IN SE CAN AND TROFFING THAT IS NOW CUTOFF IN THE GLFAK AND FCST TO MOVE INTO SW CAN/NRN ROCKIES BY EARLY NEXT WEEK. EXPLICIT MODEL GUIDANCE OFFERS A VARIETY OF SCENARIOS AS TO TIMING OF DISTURBANCES RIDING THRU THIS FLOW AND POSITION OF ACTIVE WARM FNT/HOW QUICKLY COLD FNT ASSOCIATED WITH SW CNDN TROF WL PUSH EWD AND IMPACT THE UPR GRT LKS. CONSIDERING CONSENSUS VIEW THAT WARM FNT WL BE IN THE VCNTY MON-TUE TO THE N OF BUBBLE OF VERY WARM AIR TO THE S WITH COLD FROPA TUE-WED...COULD BE AN ACTIVE PD OF WX ACRS THE UPR GRT LKS. NCEP MANUAL GUIDANCE SEEMS TO OFFER A RSNBL COMPROMISE BTWN VARIOUS OPERATIONAL MODELS/GFS AND CNDN ENSEMBLE GUIDANCE SHOWING HUDSON BAY HI PRES OVER THE UPR LKS ON SUN IN CONFLUENCE BTWN APRCHG RDG AND SLOWLY DEPARTING TROF IN SE CAN. THIS HI THEN GIVES WAY TO APRCHG WARM FNT ON MON AS CNDN TROF/ CONFLUENCE ZN LIFTS TO THE NE BEFORE COLD FROPA TUE NGT/WED MRNG. COORDINATED WITH GRB. && .AVIATION (FOR 18Z TAF ISSUANCE)... SURFACE FRONT WILL CROSS OVER UPPER MICHIGAN THIS AFTERNOON. WINDS SHOULD PICK UP AT CMX...BUT DO NOT EXPECT ANY RAIN. FRONT AND ANY LAKE BREEZES THAT MAY DEVELOP WILL ACT AS FORCING MECHANISMS FOR PRECIPITATION AROUND KSAW. BEST TIMING FOR THUNDERSTORMS APPEARS TO BE 20-23Z. STRONG WINDS RIGHT ABOVE THE SURFACE COULD MIX DOWN TO THE SURFACE IN ANY STRONGER STORMS THAT DO DEVELOP...SO LEFT IN STRONGER GUSTS IN TEMPO GROUP. ONCE FRONT MOVES THROUGH IN EVENING HOURS CONDITIONS SHOULD CLEAR. DID NOT INCLUDE POSSIBILITY OF FOG IN KSAW TAF...BUT IF HEAVY RAINS DEVELOP IN THE AFTERNOON FOG COULD OCCUR OVERNIGHT. ADDITIONAL MIDLEVEL CLOUDS MOVE INTO THE AREA LATE OVERNIGHT INTO EARLY MORNING HOURS WITH CONDITIONS REMAINING VFR. && .MARINE (FOR THE 4 PM LAKE SUPERIOR FCST ISSUANCE)... HIGH PRESSURE BUILDING IN FROM NW MN WILL HELP DIMINISH THE WINDS THIS EVENING ACROSS LAKE SUPERIOR BELOW 20 KT. BEYOND THIS EVENING...THE REST OF THE FORECAST PERIOD LOOKS BELOW 20 KT. ONLY MAJOR CONCERN IS WIND FIELDS AS THEY ARE A LITTLE UNCERTAIN WITH A COLD FRONT POSSIBLY COMING DOWN AROUND SAT NIGHT. FOR NOW FOLLOWED THE GFS...BUT THIS TIME PERIOD IS SUBJECT TO CHANGE. && .MQT WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH MIZ002-004>007-009>014 TIL 9 PM EDT. && SHORT TERM...AJ LONG TERM...KC AVIATION...TAG MARINE...AJ
Hazardous weather outlook, Jun 20, 5:55 AM EDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 555 AM EDT WED JUN 20 2007 MIZ001>007-009>014-084-085-211200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 555 AM EDT WED JUN 20 2007 /455 AM CDT WED JUN 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED THUNDERSTORMS TODAY. A FEW STORMS THIS AFTERNOON MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. THE POTENTIAL OF SEVERE STORMS WILL BE GREATEST EAST OF A LINE FROM IRONWOOD TO LANSE BETWEEN 2 PM AND 6 PM EDT. THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTH CENTRAL UPPER MICHIGAN EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. LSZ221-241>248-263-264-211200- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 555 AM EDT WED JUN 20 2007 /455 AM CDT WED JUN 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE OVER LAKE SUPERIOR TODAY...BUT ONLY THROUGH EARLY AFTERNOON OVER THE WEST HALF OF THE LAKE. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON FROM THE HURON ISLANDS TO MUNISING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ221-248-262-211200- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 555 AM EDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. A FEW STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE FRIDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS LATE SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROLFSON
In the hours before
Local storm report, Jun 20, 3:55 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
355 PM EDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL WAKEFIELD 46.48N 89.93W
06/20/2007 E0.50 INCH GOGEBIC MI TRAINED SPOTTER
&&
KFLEEGELLocal storm report, Jun 20, 3:58 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
358 PM EDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL MARQUETTE 46.55N 87.40W
06/20/2007 E1.00 INCH MARQUETTE MI NWS EMPLOYEE
HAILED FOR 5 MINUTES.
&&
JLEESpecial weather statement, Jun 20, 4:08 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 408 PM EDT WED JUN 20 2007 MIZ010-202045- IRON- 308 PM CDT WED JUN 20 2007 ...SIGNIFICANT WEATHER ALERT FOR IRON COUNTY UNTIL 345 PM CDT... AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF WITCH LAKE TO AMASA...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF CRYSTAL FALLS TO 12 MILES NORTHWEST OF CRYSTAL FALLS... MOVING EAST AT 30 MPH. PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... TRIANGLE RANCH. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KF
Special weather statement, Jun 20, 4:29 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 429 PM EDT WED JUN 20 2007 MIZ013-014-202130- DELTA-SOUTHERN SCHOOLCRAFT- 429 PM EDT WED JUN 20 2007 ...SIGNIFICANT WEATHER ALERT FOR DELTA AND SCHOOLCRAFT COUNTIES UNTIL 530 PM EDT... AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TRENARY...OR 19 MILES SOUTHWEST OF MUNISING...MOVING SOUTHEAST AT 35 MPH. HAIL UP TO DIME HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN NORTHEASTERN DELTA AND SOUTHWESTERN SCHOOLCRAFT COUNTIES... INCLUDING ROUND LAKE AND GARDEN CORNERS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. AJ
Local storm report, Jun 20, 4:31 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MARQUETTE MI
431 PM EDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL MARQUETTE 46.55N 87.40W
06/20/2007 E0.88 INCH MARQUETTE MI NWS EMPLOYEE
0250 PM HAIL 2 W MARQUETTE 46.55N 87.44W
06/20/2007 E0.88 INCH MARQUETTE MI TRAINED SPOTTER
COVERING THE GROUND.
0300 PM HAIL MARQUETTE 46.55N 87.40W
06/20/2007 E1.00 INCH MARQUETTE MI PUBLIC
0300 PM HAIL MARQUETTE 46.55N 87.40W
06/20/2007 E1.50 INCH MARQUETTE MI NWS EMPLOYEE
0300 PM HAIL MARQUETTE 46.55N 87.40W
06/20/2007 E0.88 INCH MARQUETTE MI TRAINED SPOTTER
0302 PM HAIL MARQUETTE 46.55N 87.40W
06/20/2007 E1.00 INCH MARQUETTE MI TRAINED SPOTTER
COVERING GROUND AT THE MALL
0302 PM HAIL MARQUETTE 46.55N 87.40W
06/20/2007 E1.00 INCH MARQUETTE MI NWS EMPLOYEE
COVERING THE GROUND.
0305 PM HAIL 2 W MARQUETTE 46.55N 87.44W
06/20/2007 E1.00 INCH MARQUETTE MI TRAINED SPOTTER
COVERING GROUND 2 INCHES DEEP
0307 PM HAIL MARQUETTE 46.55N 87.40W
06/20/2007 M1.50 INCH MARQUETTE MI NWS EMPLOYEE
PING PONG HAIL COVERING GROUND 1 INCH DEEP.
0307 PM HAIL 1 SW MARQUETTE 46.54N 87.41W
06/20/2007 E1.75 INCH MARQUETTE MI TRAINED SPOTTER
GOLF BALL BETWEEN 301 AND 308...COVERING THE GROUND.
0308 PM HAIL 1 S MARQUETTE 46.54N 87.40W
06/20/2007 E1.75 INCH MARQUETTE MI AMATEUR RADIO
0310 PM HAIL HARVEY 46.49N 87.35W
06/20/2007 E1.75 INCH MARQUETTE MI TRAINED SPOTTER
0310 PM HAIL MARQUETTE 46.55N 87.40W
06/20/2007 E1.00 INCH MARQUETTE MI NWS EMPLOYEE
HAILED FOR 5 MINUTES.
0312 PM HAIL MARQUETTE 46.55N 87.40W
06/20/2007 E1.50 INCH MARQUETTE MI NWS EMPLOYEE
SHREDDED LEAVES CLOGGING STORM DRAINS RESULTING IN STREET
FLOODING FROM MELTING HAIL.
0315 PM HAIL HARVEY 46.49N 87.35W
06/20/2007 E1.00 INCH MARQUETTE MI PUBLIC
0320 PM HAIL HARVEY 46.49N 87.35W
06/20/2007 E3.00 INCH MARQUETTE MI TRAINED SPOTTER
DAMAGE TO TRUCK.
0326 PM HAIL HARVEY 46.49N 87.35W
06/20/2007 E3.00 INCH MARQUETTE MI TRAINED SPOTTER
TOTALED TRUCK.
0328 PM HAIL HARVEY 46.49N 87.35W
06/20/2007 E3.00 INCH MARQUETTE MI TRAINED SPOTTER
DAMAGE TO TRUCK.
0339 PM HAIL WAKEFIELD 46.48N 89.93W
06/20/2007 E0.50 INCH GOGEBIC MI TRAINED SPOTTER
0348 PM HAIL NEGAUNEE 46.50N 87.60W
06/20/2007 E0.75 INCH MARQUETTE MI TRAINED SPOTTER
0413 PM HAIL SKANDIA 46.38N 87.23W
06/20/2007 E0.88 INCH MARQUETTE MI TRAINED SPOTTER
&&
JLEELocal storm report, Jun 20, 4:38 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MARQUETTE MI
438 PM EDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 2 W MARQUETTE 46.55N 87.44W
06/20/2007 E0.88 INCH MARQUETTE MI TRAINED SPOTTER
COVERING THE GROUND.
0250 PM HAIL MARQUETTE 46.55N 87.40W
06/20/2007 E0.88 INCH MARQUETTE MI NWS EMPLOYEE
0300 PM HAIL MARQUETTE 46.55N 87.40W
06/20/2007 E0.88 INCH MARQUETTE MI TRAINED SPOTTER
0300 PM HAIL MARQUETTE 46.55N 87.40W
06/20/2007 E1.50 INCH MARQUETTE MI NWS EMPLOYEE
0300 PM HAIL MARQUETTE 46.55N 87.40W
06/20/2007 E1.00 INCH MARQUETTE MI PUBLIC
0302 PM HAIL MARQUETTE 46.55N 87.40W
06/20/2007 E1.00 INCH MARQUETTE MI NWS EMPLOYEE
COVERING THE GROUND.
0302 PM HAIL MARQUETTE 46.55N 87.40W
06/20/2007 E1.00 INCH MARQUETTE MI TRAINED SPOTTER
COVERING GROUND AT THE MALL
0305 PM HAIL 2 W MARQUETTE 46.55N 87.44W
06/20/2007 E1.00 INCH MARQUETTE MI TRAINED SPOTTER
COVERING GROUND 2 INCHES DEEP
0307 PM HAIL MARQUETTE 46.55N 87.40W
06/20/2007 M1.50 INCH MARQUETTE MI NWS EMPLOYEE
PING PONG HAIL COVERING GROUND 1 INCH DEEP.
0307 PM HAIL 1 SW MARQUETTE 46.54N 87.41W
06/20/2007 E1.75 INCH MARQUETTE MI TRAINED SPOTTER
GOLF BALL BETWEEN 301 AND 308...COVERING THE GROUND.
0308 PM HAIL 1 S MARQUETTE 46.54N 87.40W
06/20/2007 E1.75 INCH MARQUETTE MI AMATEUR RADIO
0310 PM HAIL MARQUETTE 46.55N 87.40W
06/20/2007 E1.00 INCH MARQUETTE MI NWS EMPLOYEE
HAILED FOR 5 MINUTES.
0310 PM HAIL HARVEY 46.49N 87.35W
06/20/2007 E1.75 INCH MARQUETTE MI TRAINED SPOTTER
0312 PM HAIL MARQUETTE 46.55N 87.40W
06/20/2007 E1.50 INCH MARQUETTE MI NWS EMPLOYEE
SHREDDED LEAVES CLOGGING STORM DRAINS RESULTING IN STREET
FLOODING FROM MELTING HAIL.
0315 PM HAIL HARVEY 46.49N 87.35W
06/20/2007 E1.00 INCH MARQUETTE MI PUBLIC
0320 PM HAIL HARVEY 46.49N 87.35W
06/20/2007 E3.00 INCH MARQUETTE MI TRAINED SPOTTER
DAMAGE TO TRUCK.
0339 PM HAIL WAKEFIELD 46.48N 89.93W
06/20/2007 E0.50 INCH GOGEBIC MI TRAINED SPOTTER
0348 PM HAIL NEGAUNEE 46.50N 87.60W
06/20/2007 E0.75 INCH MARQUETTE MI TRAINED SPOTTER
0413 PM HAIL SKANDIA 46.38N 87.23W
06/20/2007 E0.88 INCH MARQUETTE MI TRAINED SPOTTER
&&
JLEEThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:25 PM EDT | Severe Thunderstorm Warning | MQT | Marquette | 50 min |
| Jun 20, 2:38 PM EDT | Special Marine Warning | MQT | 67 min | |
| Jun 20, 2:45 PM EDT | Special Marine Warning | MQT | 45 min | |
| Jun 20, 2:59 PM EDT | Severe Thunderstorm Warning | MQT | Baraga, Marquette | 46 min |
| Jun 20, 3:04 PM EDT | Tornado Warning | MQT | Marquette | 26 min |
| Jun 20, 3:22 PM EDT | Tornado Warning | MQT | Alger | 38 min |
| Jun 20, 3:47 PM EDT | Severe Thunderstorm Warning | MQT | Gogebic, Iron | 43 min |
| Jun 20, 3:52 PM EDT | Severe Thunderstorm Warning | MQT | Alger, Marquette | 38 min |
| Jun 20, 4:05 PM EDT | Severe Thunderstorm Warning | MQT | Dickinson, Menominee | 40 min |
| Jun 20, 4:35 PM EDT | Special Marine Warning | MQT | 85 min | |
| Jun 20, 5:36 PM EDT | Severe Thunderstorm Warning | MQT | Menominee | 39 min |
| Jun 20, 6:03 PM EDT | Severe Thunderstorm Warning | MQT | Menominee | 57 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.